Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 264, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 28, 2011, 4:24 PM CDT for McCurtain County, Oklahoma; Sevier County, Arkansas. It was in force for 51 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 4:24 PM CDT (21:24 UTC)
- Expired
- Jun 28, 2011, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 132 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:45 PM CDT | HAIL 1 | Hochatown, OK | QUARTER SIZE HAIL FELL IN THE HOCHATOWN COMMUNITY. |
| Jun 28, 5:00 PM CDT | TSTM WND DMG | Broken Bow, OK | SEVERAL TREES DOWN IN BROKEN BOW. |
| Jun 28, 5:00 PM CDT | HAIL 1 | 1 W Broken Bow, OK | QUARTER SIZE HAIL FELL JUST WEST OF BROKEN BOW. |
| Jun 28, 5:06 PM CDT | TSTM WND DMG | Holly Creek, OK | POWER LINES DOWNED IN THE HOLLY CREEK COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 11:51 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
790
WUUS54 KSHV 282124
SVRSHV
ARC133-OKC089-282215-
/O.NEW.KSHV.SV.W.0264.110628T2124Z-110628T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
424 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
WESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 515 PM CDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL SEVERE THUNDERSTORMS ACROSS THE NORTHERN HALF OF MCCURTAIN
COUNTY OKLAHOMA. THESE STORMS WERE LOCATED FROM NEAR PICKENS AND
SOUTH OF SHERWOOD TO THE SOUTHERN END OF THE BROKEN BOW RESERVOIR.
THESE STORMS WERE MOVING SOUTHEAST NEAR 20 MPH AND HAVE A HISTORY
OF PRODUCING HAIL TO NEAR GOLFBALL SIZE. HAIL TO THE SIZE OF TENNIS
BALLS AND DAMAGING DOWNBURST WINDS TO NEAR 80 MPH WILL BE POSSIBLE
WITH THESE STORMS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GILLHAM...DEQUEEN...BROKEN BOW AND GLOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3451 9476 3435 9446 3419 9445 3420 9429
3383 9429 3388 9434 3388 9438 3394 9439
3394 9442 3393 9442 3394 9447 3389 9448
3407 9516 3424 9516 3425 9506 3451 9504
TIME...MOT...LOC 2121Z 330DEG 20KT 3416 9460
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:19 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 28, 3:19 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 319 PM CDT TUE JUN 28 2011 .DISCUSSION... OUTFLOW BOUNDARY FROM NEAR IDABEL OKLAHOMA TO NEAR CLARKS LOUISIANA AT 3 PM CDT...CONTINUES TO MOVE SOUTHWEST AT ABOUT 20 MPH. TEMPERATURES WILL DROP RAPIDLY INTO THE 80S AS THE BOUNDARY PASSES BY. IT MAY BE STRONG ENOUGHT TO TRAVERSE THE ENTIRE CWA BY EVENNING. STRONG TO SEVERE THUNDERSTORM ARE POSSIBLE NEAR THE BOUNDARY AS IT MOVES SOUTHWEST...THUS WILL CONTINUE THE SEVERE THUNDERSTORM WATCH AT THIS TIME. THE MAIN THREAT IS GUSTY WINDS AND LARGE HAIL WITH THE THUNDERSTORMS...BUT SEVERE WEATHER SHOULD BE VERY ISOLATED. WILL CONTINUE WITH LOW POPS FOR TONIGHT OVER THE ENTIRE AREA DUE TO THIS STRONG BOUNDARY...AND FOR THE NORTH PART OF THE CWA FOR WEDNESDAY. AFTER WEDNESDAY IT LOOKS LIKE THE UPPER RIDGE WILL TAKE OVER LIMITING CONVECTION THROUGH ABOUT SUNDAY. INTERESTINGLY...BY SUNDAY OR SO...THE RIDGE LOOKS TO BE FAR ENOUGH NORTH TO ALLOW FOR EASTERLY WAVES TO POSSIBLY EFFECT THE SOUTH PART OF THE CWA...INCLUDING EAST TEXAS AND CENTRAL LOUISIANA. SO WILL HAVE MORE LOW POPS IN THE FORECAST FOR SUNDAY THROUGH TUESDAY. HEAT INDEX READINGS SHOULD CONTINUE TO NEAR THE 105 THRESHOLD FOR A HEAT ADVISORY...BUT WILL NOT ISSUE A HEAT ADVISORY AT THIS TIME...SINCE THIS IS STILL IN QUESTION. && .AVIATION... SOUTHWEST MOVING OUTFLOW BOUNDARY WILL CONTINUE TO SWEEP ACROSS THE CWA. WINDS WILL SHIFT TO THE NW AND MAY GUST TO NEAR 20 KTS. LIGHT SRLY WINDS SHOULD RETURN BEFORE 29/06Z. SCATTERED TSTMS HAVE TRIED TO DEVELOP ALONG THE OUTFLOW BUT HAVE HAD A DIFFICULT TIME MAINTAINING THEMSELVES. THIS TREND WILL LIKELY CONTINUE UNTIL SUNSET WHEN THE ATMOSPHERE BEGINS TO STABILIZE. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. THE LONE EXCEPTION BEING KLFK WHERE SOME MVFR CIGS WILL BE POSSIBLE BETWEEN 29/11Z-29/15Z. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 99 76 99 75 / 20 10 10 10 10 MLU 76 98 76 99 73 / 30 20 10 10 10 DEQ 73 97 74 98 74 / 20 20 10 10 10 TXK 75 98 75 98 75 / 20 20 10 10 10 ELD 74 96 74 99 73 / 30 20 10 10 10 TYR 76 99 76 99 76 / 20 10 10 10 10 GGG 76 99 76 99 76 / 20 10 10 10 10 LFK 75 99 75 98 74 / 20 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/09
Hazardous weather outlook, Jun 28, 12:15 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT TUE JUN 28 2011 ARZ060-061-071>073-291100- COLUMBIA-HEMPSTEAD-LAFAYETTE-NEVADA-UNION AR- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS THIS AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE VERY WARM HEAT INDEX READINGS THROUGH THE END OF THE WORK WEEK...WITH THE HEAT INDEX TEMPERATURE NEAR 105 EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ARZ050-051-059-070-LAZ001>006-010>014-018>022-OKZ077-TXZ096-097- 108>112-124>126-138-291100- BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CLAIBORNE-DE SOTO- FRANKLIN-GRANT-HARRISON-HOWARD-JACKSON-LA SALLE-LINCOLN-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NATCHITOCHES-OUACHITA-RED RIVER LA- RED RIVER TX-SEVIER-TITUS-UNION LA-UPSHUR-WEBSTER-WINN-WOOD- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AN OUTFLOW BOUNDARY WILL MOVE THROUGH SOUTH ARKANSAS AND INTO NORTH LOUISIANA...AND EXTREME NORTHEAST TEXAS THIS AFTERNOON...AND IT MAY TRIGGER SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE BOUNDARY WILL MOVE INTO THE AREA DURING THE TIME OF MAXIMUM HEATING...WHICH WILL ENHANCE THE INSTABILITY. GUSTY WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER CONCERNS THIS AFTERNOON. TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 102 TO 106 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LAZ017-TXZ136-137-149>153-165>167-291100- ANGELINA-CHEROKEE-GREGG-NACOGDOCHES-PANOLA-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-SMITH- 1215 PM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES THIS AFTERNOON WILL RANGE FROM 96 TO 100 DEGREES ACROSS THE AREA...WITH AFTERNOON HEAT INDEX VALUES RANGING FROM 102 TO 106 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... HOT TEMPERATURES AND MOISTURE WILL CONTINUE TO PRODUCE NEAR EXTREME HEAT CONDITIONS THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 03
In the hours before
Special weather statement, Jun 28, 1:32 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT TUE JUN 28 2011
LAZ014-281930-
OUACHITA-
132 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
STERLINGTON AND SWARTZ...
AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST TO THE SOUTH OF STERLINGTON OR
NEAR FAIRBANKS...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Jun 28, 2:02 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
202 PM CDT TUE JUN 28 2011
LAZ014-021-281930-
CALDWELL-OUACHITA-
202 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
MONROE AND RICHWOOD...
AT 201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR RICHWOOD...OR NEAR THE
SOUTHERN PORTION OF MONROE...MOVING SOUTHEAST NEAR 10 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
13Special weather statement, Jun 28, 3:08 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT TUE JUN 28 2011
ARZ050-OKZ077-282115-
MCCURTAIN-SEVIER-
308 PM CDT TUE JUN 28 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
AT 308 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES WEST OF WICKES...OR 19 MILES
NORTHWEST OF DE QUEEN. A SLOW SOUTHEAST MOVEMENT WAS
INDICATED.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
13Local storm report, Jun 28, 4:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
409 PM CDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 ESE BATTIEST 34.39N 94.91W
06/28/2011 E1.75 INCH MCCURTAIN OK CO-OP OBSERVER
GOLF BALL SIZE HAIL JUST EAST OF BATTIEST.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:37 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 53 min |
| Jun 28, 4:45 PM CDT | Tornado Warning | SHV | McCurtain | 45 min |
| Jun 28, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.